Alert archive / Ohio / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 175, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 18, 2012, 1:58 PM EDT for Logan County, Ohio. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 18, 2012, 1:58 PM EDT (17:58 UTC)
- Expired
- Jul 18, 2012, 2:30 PM EDT
- In force
- 32 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
County Logan County, OH
The radar
The Cincinnati radar (KILN), 112 km from the middle of the area, began a volume at 18:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 2:01 PM EDT | HAIL 0.5 | 2 W Bellefontaine, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 18, 1:16 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.0 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2497 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1093 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
913 WUUS51 KILN 181758 SVRILN OHC091-181830- /O.NEW.KILN.SV.W.0175.120718T1758Z-120718T1830Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 158 PM EDT WED JUL 18 2012 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN LOGAN COUNTY IN WEST CENTRAL OHIO... * UNTIL 230 PM EDT. * AT 155 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR BELLEFONTAINE...MOVING EAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... WEST MANSFIELD... IN ADDITION...RUSHSYLVANIA...ZANESFIELD...VALLEY HI...NEW JERUSALEM...PICKRELLTOWN...BIG SPRINGS...EAST LIBERTY AND MIDDLEBURG ARE NEAR THE PATH OF THIS SEVERE THUNDERSTORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING FOR SOUTHEASTERN INDIANA AND SOUTHWESTERN OHIO. && LAT...LON 4051 8352 4024 8356 4031 8383 4053 8382 TIME...MOT...LOC 1758Z 275DEG 19KT 4036 8373 $$ SNYDER
2 follow-up statements
421 WWUS51 KILN 181807 SVSILN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 207 PM EDT WED JUL 18 2012 OHC091-181830- /O.CON.KILN.SV.W.0175.000000T0000Z-120718T1830Z/ LOGAN OH- 207 PM EDT WED JUL 18 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT FOR EASTERN LOGAN COUNTY... AT 204 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR ZANESFIELD...MOVING EAST AT 20 MPH. ANOTHER STRONG STORM WAS LOCATED OVER NORTHEASTERN LOGAN COUNTY. LOCATIONS IMPACTED INCLUDE... WEST MANSFIELD. IN ADDITION...NEW JERUSALEM...PICKRELLTOWN...BIG SPRINGS... RIDGEWAY...EAST LIBERTY AND MIDDLEBURG ARE NEAR THE PATH OF THIS STORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM IS ALSO CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. && LAT...LON 4051 8352 4024 8356 4031 8380 4052 8379 TIME...MOT...LOC 1807Z 275DEG 19KT 4036 8367 $$ SNYDER
626 WWUS51 KILN 181824 SVSILN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 224 PM EDT WED JUL 18 2012 OHC091-181834- /O.EXP.KILN.SV.W.0175.000000T0000Z-120718T1830Z/ LOGAN OH- 224 PM EDT WED JUL 18 2012 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LOGAN COUNTY WILL EXPIRE AT 230 PM EDT... THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM EDT. LAT...LON 4051 8352 4024 8356 4031 8380 4052 8379 TIME...MOT...LOC 1824Z 275DEG 19KT 4035 8355 $$ SNYDER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 10:31 AM EDT, 3 hours 27 minutes earlier.
Area forecast discussion, Jul 18, 10:31 AM EDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1031 AM EDT WED JUL 18 2012
.SYNOPSIS...
A COLD FRONTAL BOUNDARY WILL DROP SLOWLY SOUTH ACROSS THE
FORECAST AREA TODAY THROUGH FRIDAY. THE FRONT WILL PROVIDE A FOCUS
FOR THUNDERSTORM DEVELOPMENT AS IT INTERACTS WITH THE UNSTABLE
AIRMASS IN PLACE OVER THE REGION. DRIER AIR IS EXPECTED TO ARRIVE
WITH HIGH PRESSURE ON SATURDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
CONVECTION CONTINUES TO DEVELOP SE OF THE I-71 CORRIDOR IN
RESPONSE TO A SUBTLE H5 S/W WORKING THRU THE NW FLOW. IT LOOKS
LIKE THIS CONVECTION WILL RUN ITS COARSE IN THE NEXT COUPLE OF
HOURS. THEN THUNDERSTORM DEVELOPMENT IS EXPECTED TO REFIRE THIS
AFTERNOON AS A CDFNT APPROACHES FROM THE NORTH COMBINES WITH THE
DAYTIME HEATING. KEPT THE AFTN POPS LIKELY ACROSS THE NRN 2/3
TAPERING DOWN TO CHC POPS IN KY.
LOWERED HIGHS A DEGREE OR SO...IN THE LOWER 90S...IN PORTIONS OF
CNTL KY WHERE THE RAIN AND CLOUD COVER SHOULD HOLD DOWN TEMPS. FOR
THE REST OF THE FA...KEPT HIGHS IN THE MID 90S.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
A LULL IN CONVECTION TONIGHT WILL BE FOLLOWED BY MORE
THUNDERSTORM DEVELOPMENT ON THURSDAY AS THE FRONT DROPS SLOWLY
ACROSS THE REGION. THE THREAT FOR SEVERE THUNDERSTORMS WILL
INCREASE ON THURSDAY AS CAPES APPROACH 4000 J/KG AND WIND FIELDS
BECOME MORE ROBUST. COLD ADVECTION AND CLOUDS WILL BRING SLIGHTLY
COOLER TEMPERATURES WITH HIGHS NEAR 90.
MORE THUNDERSTORMS WILL BE POSSIBLE ON FRIDAY UNTIL THE FRONT
MOVES SOUTH OF THE AREA LATER IN THE DAY. TEMPERATURES WILL BE
CLOSE TO NORMAL WITH HIGHS IN THE 80S.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
BY FRIDAY MORNING...SFC FRONT SHOULD BE LOCATED SOMEWHERE NEAR
THE OHIO RIVER. NAM AND CANADIAN SEEM TO BE QUICK OUTLIERS IN
DEPARTING MOISTURE FROM THE AREA. THERE ARE INDICATIONS THAT AN
EMBEDDED SHORTWAVE TROUGH IN NORTHWEST FLOW ALOFT COULD HELP
ACTIVATE CONVECTION ALONG THE FRONT. GIVEN UNCERTAINTY AND
UNFAVORABLE TIMING...HAVE BROAD LOW POPS IN THE MORNING (EXCEPT IN
THE NORTHERN TIER) THEN QUICKLY FOCUSING ALONG AND SOUTH OF THE
OHIO RIVER BY AFTERNOON AS DRIER AIR BEGINS ADVECTING IN FROM THE
NORTH. HAVE HIGH TEMPERATURES GENERALLY IN THE MID 80S AREA
WIDE...DUE TO CAA IN THE NORTH AND LINGERING CLOUDS/POSSIBLE
CONVECTION IN THE SOUTH. ALTHOUGH SOME CLOUDS MAY LINGER IN THE
SOUTHEAST THROUGH FRIDAY NIGHT...DRY AIR WILL DOMINATE THE REST OF
THE AREA...ALLOWING FOR LOWS TO DIP INTO THE LOWER TO MID 60S.
OVER THE WEEKEND...BROAD MID/UPPER RIDGE BECOMES CENTERED OVER THE
WESTERN PLAINS/EASTERN ROCKIES...PLACING THE CWA UNDER NORTHWEST
FLOW. SFC HIGH PRESSURE WILL ELONGATE FROM THE OHIO VALLEY TO NEW
ENGLAND. THIS PATTERN SHOULD PROVIDE DRY AND SEASONABLE WEATHER.
HAVE TRENDED TEMPERATURES ABOVE MODEL GUIDANCE (GIVING VALUES NOT
TOO FAR FROM HPC) GIVEN A SIMILAR PATTERN LAST WEEK IN WHICH MODELS
OVERESTIMATED THE EFFECT OF CAA IN LIEU OF SOLAR HEATING ON VERY DRY
GROUND CONDITIONS. A SERIES OF TROUGHS TOPPING THE RIDGE IN CANADA
WILL FLATTEN THE RIDGE FROM SUNDAY INTO MONDAY...ALTHOUGH THIS WILL
ALLOW WARMER TEMPERATURES TO SPILL EASTWARD INTO THE AREA.
THERE ARE SOME UNCERTAINTIES HEADING INTO THE BEGINNING OF NEXT
WEEK. ONE OF THE AFOREMENTIONED TROUGHS WILL TRY TO PUSH AN
ASSOCIATED COLD FRONT SOUTH INTO THE U.S. ALTHOUGH IT MAY HAVE A
HARD TIME MAKING IT INTO THE OHIO VALLEY WITH MOST OF THE ENERGY
MOVING INTO NEW ENGLAND. KEPT SLIGHT CHANCE POPS IN THE NORTH ON
MONDAY (CLOSER TO FRONT/MOISTURE)...ALTHOUGH IF THE UPPER RIDGE
HOLDS STRONG...THE ATMOSPHERE MAY REMAIN CAPPED. BETTER MOISTURE
AXIS WORKS SOUTH ON TUESDAY AND THEREFORE INTRODUCED 30 POPS FOR THE
SOUTHERN CWA. THERE DOESNT APPEAR TO BE MUCH AIRMASS MODIFICATION
THOUGH...SO TEMPERATURES WILL REMAIN NEAR 90 WITH OVERNIGHTS
BECOMING MUGGY IN THE LOWER 70S.
&&
.AVIATION /14Z WEDNESDAY THROUGH SUNDAY/...
A FEW STORMS THAT DEVELOPED AHD OF A WEAK S/W AROUND THE PERIPHERY
OF THE MID/UPR LEVEL RIDGE OVER THE LWR MS VLY. MU CAPES ARE
STILL IN 1000-2000 J/KG RANGE ACROSS MUCH OF THE AREA SO EXPECT
TO SEE CONTD SLOW MOVING STORMS THRU THE MORNING. HAVE AN EARLY
MENTION AT KILN AND KCMH/KLCK. WITH THIS ELEVATED CONVECTION EXPECT
VFR CIGS WITH BASES AOA 5000 FEET. A SFC COLD FRONT WILL SAG DOWN
TOWARD THE AREA TODAY. THIS WILL RESULT IN AN INCREASING CHANCE OF
THUNDERSTORMS THROUGH THE DAY. HAVE A MENTION OF VCTS DURG THE
AFTN INTO THE EVENING TO ACCOUNT FOR THIS CONVECTION. CONVECTION
WILL LKLY CONTINUE INTO TONIGHT WITH THE FRONTAL BOUNDARY DROPPING
SOUTH INTO CENTRAL OHIO SO HAVE CONTD MENTION OF VCTS WITH VFR CIGS.
OUTLOOK...THUNDERSTORMS POSSIBLE THROUGH THURSDAY.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR OHZ026-034-035-
042>046-051>056-060-062>065-070>074-078>082-088.
EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR OHZ061-
077.
KY...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR KYZ089>100.
IN...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR INZ050-058-059-
066-073>075-080.
&&
SYNOPSIS...CONIGLIO
NEAR TERM...SITES
SHORT TERM...CONIGLIO
LONG TERM...SNYDER
AVIATION...ARHazardous weather outlook, Jul 18, 9:01 AM EDT, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 901 AM EDT WED JUL 18 2012 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060-062>065-070>074-078>082-088-191315- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD- BUTLER-WARREN-CLINTON-ROSS-HOCKING-CLERMONT-BROWN-HIGHLAND-ADAMS- PIKE-SCIOTO- 901 AM EDT WED JUL 18 2012 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. THUNDERSTORMS ARE LIKELY TO DEVELOP TODAY. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS ARE EXPECTED AGAIN ON THURSDAY. A FEW OF THE STORMS THURSDAY AFTERNOON AND EVENING MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. OHZ061-077-191315- MONTGOMERY-HAMILTON- 901 AM EDT WED JUL 18 2012 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIAMI VALLEY OF OHIO AND SOUTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. THUNDERSTORMS ARE LIKELY TO DEVELOP TODAY. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS ARE EXPECTED AGAIN ON THURSDAY. A FEW OF THE STORMS THURSDAY AFTERNOON AND EVENING MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, Jul 18, 12:56 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1256 PM EDT WED JUL 18 2012 OHZ042-051-061-181730- DARKE OH-MIAMI OH-MONTGOMERY OH- 1256 PM EDT WED JUL 18 2012 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MONTGOMERY...MIAMI AND EASTERN DARKE COUNTIES THROUGH 130 PM EDT... AT 1253 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR LUDLOW FALLS...MOVING EAST AT 15 MPH. WIND GUSTS TO 50 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE WITH THIS STORM. IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THIS STORM. SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...WEST MILTON...TROY AND TIPP CITY. ALSO...FARRINGTON...FLETCHER...GRAYSON...GINGHAMSBURG...BRANDT... PHONETON AND CASSTOWN ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM. WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES STRONGER...THEN A WARNING MAY BE NEEDED. LAT...LON 4018 8405 3985 8408 3996 8450 4019 8442 SNYDER
Special weather statement, Jul 18, 1:35 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
135 PM EDT WED JUL 18 2012
OHZ043-044-052-181800-
CHAMPAIGN OH-LOGAN OH-SHELBY OH-
135 PM EDT WED JUL 18 2012
...A STRONG THUNDERSTORM WILL AFFECT EASTERN SHELBY...SOUTHWESTERN
LOGAN AND NORTHWESTERN CHAMPAIGN COUNTIES THROUGH 200 PM EDT...
AT 131 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
MAPLEWOOD...MOVING SOUTHEAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.
IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...DE GRAFF.
ALSO...PEMBERTON...LOGANSVILLE...MCMORRAN...QUINCY...CARYSVILLE...
SPRINGHILLS...MILLERSTOWN AND ROSEWOOD ARE NEAR THE PATH OF THIS
STRONG THUNDERSTORM.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
LAT...LON 4039 8381 4022 8382 4013 8395 4033 8418
4046 8402
SNYDERSpecial weather statement, Jul 18, 1:44 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
144 PM EDT WED JUL 18 2012
OHZ060-061-181815-
MONTGOMERY OH-PREBLE OH-
144 PM EDT WED JUL 18 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PREBLE AND NORTHWESTERN
MONTGOMERY COUNTIES THROUGH 215 PM EDT...
AT 143 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM VERONA TO NEW HOPE...MOVING SOUTHEAST AT 10 MPH.
WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THESE STORMS.
IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH
THESE STORMS.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...EATON AND WEST
ALEXANDRIA.
ALSO...OKLAHOMA...PHILLIPSBURG...BROOKVILLE...UNION...MUTTONVILLE AND
WHEATVILLE ARE NEAR THE PATH OF THIS LINE OF STRONG THUNDERSTORMS.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN THUNDERSTORMS APPROACH.
LAT...LON 3991 8429 3973 8447 3965 8468 3978 8476
3992 8450
SNYDERSpecial weather statement, Jul 18, 1:50 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 150 PM EDT WED JUL 18 2012 OHZ044-045-052-181815- CHAMPAIGN OH-LOGAN OH-UNION OH- 150 PM EDT WED JUL 18 2012 ...A STRONG THUNDERSTORM WILL AFFECT WESTERN UNION...LOGAN AND NORTHEASTERN CHAMPAIGN COUNTIES THROUGH 215 PM EDT... AT 147 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR BELLEFONTAINE...MOVING EAST AT 20 MPH. WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS STORM. IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM. SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...WEST LIBERTY...WEST MANSFIELD AND NORTH LEWISBURG. ALSO...RUSHSYLVANIA...ZANESFIELD...NEW JERUSALEM...VALLEY HI... PICKRELLTOWN...POTTERSBURG...EAST LIBERTY AND MIDDLEBURG ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. LAT...LON 4045 8346 4017 8348 4024 8391 4048 8386 SNYDER
Local storm report, Jul 18, 1:54 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
154 PM EDT WED JUL 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0153 PM TSTM WND GST KEDJ BELLEFONTAINE APT 40.37N 83.82W
07/18/2012 M47 MPH LOGAN OH AWOS
&&Special weather statement, Jul 18, 1:55 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 155 PM EDT WED JUL 18 2012 OHZ035-043-181830- AUGLAIZE OH-SHELBY OH- 155 PM EDT WED JUL 18 2012 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN SHELBY AND CENTRAL AUGLAIZE COUNTIES THROUGH 230 PM EDT... AT 151 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR NEW KNOXVILLE...MOVING EAST AT 15 MPH. WIND GUSTS TO 50 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS STORM. SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...WAPAKONETA...BOTKINS AND ANNA. ALSO...MCCARTYVILLE...FRYBURG...SWANDERS...ST. JOHNS AND MONTRA ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM. LAT...LON 4054 8400 4033 8418 4047 8440 4063 8428 SNYDER
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 7:16 AM EDT | Special Weather Statement | ILN | Clermont | 29 min |
| Jul 18, 7:50 AM EDT | Special Weather Statement | ILN | Brown | 25 min |
| Jul 18, 8:15 AM EDT | Severe Thunderstorm Warning | ILN | Brown, Clermont | 30 min |
| Jul 18, 10:34 AM EDT | Excessive Heat Warning | ILN | Hamilton, Montgomery | 8 hr |
| Jul 18, 10:34 AM EDT | Heat Advisory | ILN | Adams, Auglaize, Brown, Butler, Champaign, Clark and 24 more | 8 hr |
| Jul 18, 12:27 PM EDT | Special Weather Statement | ILN | Darke, Miami | 33 min |
| Jul 18, 12:56 PM EDT | Special Weather Statement | ILN | Miami | 34 min |
| Jul 18, 1:21 PM EDT | Areal Flood Advisory | ILN | Miami, Shelby | 114 min |
| Jul 18, 1:35 PM EDT | Special Weather Statement | ILN | Shelby | 25 min |
| Jul 18, 1:44 PM EDT | Special Weather Statement | ILN | Preble | 31 min |
| Jul 18, 1:50 PM EDT | Special Weather Statement | ILN | Logan | 25 min |
| Jul 18, 1:55 PM EDT | Special Weather Statement | ILN | Auglaize | 35 min |
| Jul 18, 2:00 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Shelby | 30 min |
| Jul 18, 2:03 PM EDT | Special Weather Statement | ILN | Madison | 27 min |
| Jul 18, 2:13 PM EDT | Special Weather Statement | ILN | Hardin | 32 min |
| Jul 18, 2:15 PM EDT | Areal Flood Advisory | ILN | Champaign, Logan, Shelby | 2 hr |
| Jul 18, 2:21 PM EDT | Severe Thunderstorm Warning | ILN | Hardin | 24 min |
| Jul 18, 2:33 PM EDT | Special Weather Statement | ILN | Greene, Madison | 27 min |
| Jul 18, 2:34 PM EDT | Areal Flood Advisory | ILN | Hardin, Logan | 86 min |
| Jul 18, 2:38 PM EDT | Areal Flood Advisory | ILN | Clark, Madison | 82 min |
| Jul 18, 2:46 PM EDT | Special Weather Statement | ILN | Hardin | 29 min |
| Jul 18, 2:49 PM EDT | Special Weather Statement | ILN | Warren | 26 min |
| Jul 18, 2:57 PM EDT | Special Weather Statement | ILN | Madison | 33 min |
| Jul 18, 2:59 PM EDT | Special Weather Statement | ILN | Delaware | 31 min |
| Jul 18, 3:05 PM EDT | Special Weather Statement | ILN | Shelby | 25 min |
| Jul 18, 3:13 PM EDT | Special Weather Statement | ILN | Warren | 32 min |
| Jul 18, 3:18 PM EDT | Special Weather Statement | ILN | Franklin | 27 min |
| Jul 18, 3:35 PM EDT | Special Weather Statement | ILN | Fairfield | 25 min |
| Jul 18, 3:36 PM EDT | Areal Flood Advisory | ILN | Delaware, Fairfield, Franklin, Licking | 84 min |
| Jul 18, 3:46 PM EDT | Special Weather Statement | ILN | Licking | 29 min |
| Jul 18, 3:49 PM EDT | Severe Thunderstorm Warning | ILN | Clermont, Hamilton, Warren | 41 min |
| Jul 18, 3:56 PM EDT | Special Weather Statement | ILN | Licking | 64 min |
| Jul 18, 4:06 PM EDT | Special Weather Statement | ILN | Hamilton | 24 min |
| Jul 18, 4:14 PM EDT | Areal Flood Advisory | ILN | Clermont, Hamilton, Warren | 91 min |
| Jul 18, 4:17 PM EDT | Severe Thunderstorm Warning | ILN | Clermont, Hamilton | 43 min |
| Jul 18, 4:20 PM EDT | Severe Thunderstorm Warning | ILN | Hamilton | 40 min |
| Jul 18, 4:33 PM EDT | Severe Thunderstorm Warning | ILN | Hamilton | 42 min |
| Jul 18, 4:48 PM EDT | Flash Flood Warning | ILN | Clermont, Hamilton | 117 min |
| Jul 18, 4:48 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Clermont | 42 min |
| Jul 18, 5:05 PM EDT | Flash Flood Warning | ILN | Clermont | 105 min |
| Jul 18, 5:11 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Clermont | 49 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.